Singularities of maximal surfaces

Shoichi Fujimori, Kentaro Saji, Masaaki Umehara, Kotaro Yamada

Research output: Contribution to journalArticle

46 Citations (Scopus)

Abstract

We show that the singularities of spacelike maximal surfaces in Lorentz-Minkowski 3-space generically consist of cuspidal edges, swallowtails and cuspidal cross caps. The same result holds for spacelike mean curvature one surfaces in de Sitter 3-space. To prove these, we shall give a simple criterion for a given singular point on a surface to be a cuspidal cross cap.

Original languageEnglish
Pages (from-to)827-848
Number of pages22
JournalMathematische Zeitschrift
Volume259
Issue number4
DOIs
Publication statusPublished - Aug 2008
Externally publishedYes

Fingerprint

Maximal Surfaces
Singularity
Spacelike Surface
Mean Curvature
Singular Point
Cap

Keywords

  • Cuspidal cross cap
  • De Sitter space
  • Maximal surfaces
  • Minkowski space

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Fujimori, S., Saji, K., Umehara, M., & Yamada, K. (2008). Singularities of maximal surfaces. Mathematische Zeitschrift, 259(4), 827-848. https://doi.org/10.1007/s00209-007-0250-0

Singularities of maximal surfaces. / Fujimori, Shoichi; Saji, Kentaro; Umehara, Masaaki; Yamada, Kotaro.

In: Mathematische Zeitschrift, Vol. 259, No. 4, 08.2008, p. 827-848.

Research output: Contribution to journalArticle

Fujimori, S, Saji, K, Umehara, M & Yamada, K 2008, 'Singularities of maximal surfaces', Mathematische Zeitschrift, vol. 259, no. 4, pp. 827-848. https://doi.org/10.1007/s00209-007-0250-0
Fujimori S, Saji K, Umehara M, Yamada K. Singularities of maximal surfaces. Mathematische Zeitschrift. 2008 Aug;259(4):827-848. https://doi.org/10.1007/s00209-007-0250-0
Fujimori, Shoichi ; Saji, Kentaro ; Umehara, Masaaki ; Yamada, Kotaro. / Singularities of maximal surfaces. In: Mathematische Zeitschrift. 2008 ; Vol. 259, No. 4. pp. 827-848.
@article{4b1c41f301b648388282f02262cdee13,
title = "Singularities of maximal surfaces",
abstract = "We show that the singularities of spacelike maximal surfaces in Lorentz-Minkowski 3-space generically consist of cuspidal edges, swallowtails and cuspidal cross caps. The same result holds for spacelike mean curvature one surfaces in de Sitter 3-space. To prove these, we shall give a simple criterion for a given singular point on a surface to be a cuspidal cross cap.",
keywords = "Cuspidal cross cap, De Sitter space, Maximal surfaces, Minkowski space",
author = "Shoichi Fujimori and Kentaro Saji and Masaaki Umehara and Kotaro Yamada",
year = "2008",
month = "8",
doi = "10.1007/s00209-007-0250-0",
language = "English",
volume = "259",
pages = "827--848",
journal = "Mathematische Zeitschrift",
issn = "0025-5874",
publisher = "Springer New York",
number = "4",

}

TY - JOUR

T1 - Singularities of maximal surfaces

AU - Fujimori, Shoichi

AU - Saji, Kentaro

AU - Umehara, Masaaki

AU - Yamada, Kotaro

PY - 2008/8

Y1 - 2008/8

N2 - We show that the singularities of spacelike maximal surfaces in Lorentz-Minkowski 3-space generically consist of cuspidal edges, swallowtails and cuspidal cross caps. The same result holds for spacelike mean curvature one surfaces in de Sitter 3-space. To prove these, we shall give a simple criterion for a given singular point on a surface to be a cuspidal cross cap.

AB - We show that the singularities of spacelike maximal surfaces in Lorentz-Minkowski 3-space generically consist of cuspidal edges, swallowtails and cuspidal cross caps. The same result holds for spacelike mean curvature one surfaces in de Sitter 3-space. To prove these, we shall give a simple criterion for a given singular point on a surface to be a cuspidal cross cap.

KW - Cuspidal cross cap

KW - De Sitter space

KW - Maximal surfaces

KW - Minkowski space

UR - http://www.scopus.com/inward/record.url?scp=43749102049&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=43749102049&partnerID=8YFLogxK

U2 - 10.1007/s00209-007-0250-0

DO - 10.1007/s00209-007-0250-0

M3 - Article

AN - SCOPUS:43749102049

VL - 259

SP - 827

EP - 848

JO - Mathematische Zeitschrift

JF - Mathematische Zeitschrift

SN - 0025-5874

IS - 4

ER -